Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jenny23

New Topical Regimen

My dermatologist put me on a new regimen of topical products. I have large pores & blackheads & moderate-acne, mostly around the chin...she prescribed Plexion face wash (am/pm), retin-A micro at night & benzaclin for spot treatment and/or in am...after about 2 weeks, my face is a MESS!!! much redness, flaky skin & more breakouts! most of what i read says "acne gets worse before getting better", especially with the retin-a, so I'm holding out, but wonbdering what to do in the meantime? i use cetaphil to keep my face moisterized, but the flaking won't stop & if i pop any of the pimples, it turns into this huge, dry mark! (i know, you're not supposed to pick). anyway, if anyone has tried these products, let me know if this is "normal" and what i can expect. thanks!!

Share this post


Link to post
Share on other sites

It looks to me like you are using some pretty powerful stuff. Are you using it everyday? Irritationa nd dryness can make acne worse. Plexion dried me up like a prune. I started mixing the Plexion with a Creamy plain cleanser to prevent less irritation. I also washed my face and left it alone for about an hour before applying my Retinoid. IT allowed the natural oils to return to my face and gave a little barrier to the acid mantle in my skin to keep the retinoid from being too harsh.

I do see that some people go a bit overboard with products. I have to introduce one product at a time, wait a few day to a week to see how my skin reacts. Then if I'm doing ok, I add the other product. Using Plexion, Retin-a and benzaclin would make anyone look irritated. Retinoids can also give you a breakout as the layers of skin are exposed and the comodones under the skin "Pop" through. Making acne worse before it better. It's a tough phase to go through.

I suggest that you use the Plexion at night, wait 30-60 minutes and then apply your pea-sized amount of Retin-a. In the morning, use a plain cleanser and then apply your benzaclin (Plexiona benzaclin are antibacterial, it might be too much). You can also buffer your Retinoid until your skin get's used to it. Many sensitive folks have to skip every other day and use a light moisturizer about 1/2 an hour before applying the retinoid. My Derm suggested I do this since I tend to react negatively to retinoids when I first use them. I used the Eucerin for sensitive skin, it worked well and after about 10 days, I skipped the "buffer" and just used a small amount every other night and by the end of 3 weeks could use the Retinoid everynight as long as I didnt use too much. These products a powerfula and should be used in small amounts.

I would still stay with the benzaclin unless your really red and irritated. It's good stuff. It's just very drying. Moisturizing is important. So, maybe cut back your use a bit and maybe only use the plexion once a day and see if your skin gets more tolerant.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×